Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 201, NWS Jackson, MS

June 13, 2015Holmes County, Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2015, 3:58 PM CDT for Holmes County, Madison County, Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 3:58 PM CDT (20:58 UTC)
Expired
Jun 13, 2015, 4:27 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, MS, Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS54 KJAN 132058
SVRJAN
MSC051-089-163-132145-
/O.NEW.KJAN.SV.W.0201.150613T2058Z-150613T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTH CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 445 PM CDT

* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAY...OR
  NEAR CANTON...MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  VAUGHAN AROUND 415 PM CDT.
  EBENEZER AROUND 435 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3304 8992 3291 8993 3290 8994 3289 8996
      3288 8996 3288 8993 3266 8994 3259 9023
      3297 9039
TIME...MOT...LOC 2057Z 169DEG 25KT 3269 9008 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
2 follow-up statements
150 
WWUS54 KJAN 132113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SAT JUN 13 2015

MSC089-132122-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
MADISON MS-
413 PM CDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
      3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2112Z 163DEG 33KT 3286 9014 

$$

MSC051-163-132145-
/O.CON.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
YAZOO MS-HOLMES MS-
413 PM CDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN YAZOO AND SOUTH CENTRAL HOLMES COUNTIES...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDWAY...OR 15
MILES EAST OF YAZOO CITY...MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EBENEZER AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
      3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2112Z 163DEG 33KT 3286 9014 

HAIL...<.75IN
WIND...60MPH
 
$$

DL
785 
WWUS54 KJAN 132127
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SAT JUN 13 2015

MSC051-163-132137-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
YAZOO MS-HOLMES MS-
427 PM CDT SAT JUN 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YAZOO AND SOUTH
CENTRAL HOLMES COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
      3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2126Z 169DEG 25KT 3297 9016 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:40 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Jun 13, 10:40 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT SAT JUN 13 2015

.UPDATE... POPS WERE UPPED 5 TO 15 PERCENTAGE POINTS IN MOST AREAS
THROUGH THE REMAINDER OF THE DAY AFTER HAVING A LOOK AT MORNING
OBSERVATIONS/MODELS AND TRENDS. 12Z RAOBS SHOW LOTS OF FLOW AND
INLAND GULF MOISTURE TRANSPORT ON THE BACKS OF SSE LOW LEVEL WIND
VECTORS ALTHOUGH THERE ARE POCKETS OF RELATIVE DRYNESS ALOFT WHICH
MAY INHIBIT CONVECTIVE DEVELOPMENT AT TIMES AND IN SPOTS. THE BRUNT
OF MOISTURE TRANSPORT AND CONVERGENCE IS CURRENTLY FOCUSED AT A LINE
OF LOCALLY HEAVY RAIN AND STORMS ADVANCING SLOWLY NNE FROM
CENTRAL/NORTH CENTRAL LA TOWARD SE AR AND NE LA. THERE IS SOME
UNCERTAINTY HOW THIS ACTIVITY WILL EVOLVE INTO THE EARLY AFTERNOON
AS THE HRRR IS HESITANT TO KEEP IT AS A PERSISTENT FEATURE.
HOWEVER...THIS BAND WILL HAVE TO BE WATCHED CLOSELY AS IT COULD
PRESENT HEAVY RAIN ISSUES FOR PORTIONS OF THE DELTA IF IT HOLDS
TOGETHER AND STALLS. AT THIS POINT THIS LATTER RISK IS RATHER
CONDITIONAL SO WE WILL CONTINUE TO KEEP THE HWO CLEAR.

OTHERWISE...MAIN REASONING FOR POP RAISING TODAY WAS BECAUSE BANDS
OF SHOWERS AND STORMS THAT DO DEVELOP SHOULD EXHIBIT LOTS OF SOUTH
TO NORTH MOVEMENT AND WILL WET A LOT OF GROUND. IT MUST ALSO BE
UNDERSTOOD THAT SOME LOCATIONS COULD GET SEVERAL SHOWERS BUT
RELATIVELY LIMITED RAINFALL OWING TO THIS SAME ASPECT. BUT THOSE
LOCATIONS THAT DO GET SOLID STORMS WILL ALSO GET AT LEAST BRIEFLY
GUSTY WINDS DUE PURELY TO MOMENTUM TRANSFER. CONSIDERING TAME LAPSE
RATES ALOFT THESE CONVECTIVE GUSTS SHOULD ONLY BE A CONSIDERABLE
WORRY IF SURFACE INSTABILITY BUILDS MORE THAN IS ANTICIPATED. /BB/

&&

.AVIATION...AFTER STARTING OFF THE MORNING WITH FAIRLY WIDESPREAD
IFR CONDITIONS DUE TO STRATUS...START OF DAYTIME MIXING HAS ALLOWED
CONDITIONS TO IMPROVE TO MVFR OR VFR MOST LOCATIONS. MAIN FOCUS FOR
THIS AFTERNOON WILL BE POTENTIAL FOR GUSTY TSRA WITH PERIODS OF
MVFR/IFR CIGS POSSIBLE DUE TO VERY HIGH MOISTURE LEVELS. HRRR RUNS
IMPLY FAIRLY WIDESPREAD COVERAGE OF TSRA THIS AFTERNOON AS
MODERATELY STRONG LOW LEVEL FLOW ALLOWS STORMS TO PROPAGATE AND HAVE
FAIRLY HIGH COVERAGE. HENCE HAVE AT LEAST TEMPO TSRA MOST SITES AND
WILL AMD AS NEEDED TO SHOW CATEGORICAL IMPACTS BASED ON RADAR
TRENDS. EXPECT REPEAT OF WIDESPREAD IFR CONDITIONS LATER TONIGHT DUE
TO STRATUS WITH FAIRLY SIMILAR SETUP TO WHAT WAS OBSERVED THIS
MORNING.   /AEG/

&&

.PREV DISCUSSION... /ISSUED 540 AM CDT SAT JUN 13 2015/

UPDATE...

HAVE UPDATED MORNING FORECAST TO INCLUDE FOG OVER SOUTH/EAST CENTRAL
MS BASED ON RECENT OBS TRENDS. FOG SHOULD NOT PERSIST FOR LONG AFTER
SUNRISE GIVEN BOUNDARY LAYER FLOW/MIXING EXPECTED. /EC/

PREV DISCUSSION... /ISSUED 425 AM CDT SAT JUN 13 2015/

DISCUSSION...

TODAY THROUGH SUNDAY NIGHT...

DEEP SOUTHERLY FLOW BETWEEN A TROUGH OVER THE WESTERN HALF OF THE
GULF OF MEXICO AND A SUBTROPICAL HIGH CENTERED OVER THE SOUTH
ATLANTIC STATES CONTINUES TO FORCE A VERY MOIST AIRMASS
(PRECIPITABLE WATER ~ 1.8 TO 2.2 INCHES) NORTHWARD INTO THE
ARKLAMISS REGION. WITH DAYTIME HEATING AND SUBSTANTIAL LOW/MID LEVEL
SOUTHERLY FLOW HELPING TO ORGANIZE SHOWERS/TSTMS ALONG OUTFLOW
BOUNDARIES...CONVECTIVE PRECIPITATION COVERAGE SHOULD BE CONSIDERABLE
AGAIN TODAY...BUT THERE MAY BE A WESTWARD SHIFT TO THE ACTIVITY TODAY
AS THE RIDGE BEGINS TO EXPAND WESTWARD AND EXERT MORE INFLUENCE INTO
EASTERN MS. TODAY'S FORECAST POPS REFLECT THIS THINKING AND FOLLOW
THE MULTITUDE OF NEAR TERM GUIDANCE INCLUDING THE SPC SSEO AND OTHER
HIGH-RES WRF GUIDANCE. POPS WILL LIKELY NEED TO BE UPDATED AND
INCREASED IN SOME AREAS DEPENDING ON CONVECTIVE TRENDS LATER THIS
MORNING.

LAPSE RATES WILL BE A HAIR STEEPER TODAY THAN YESTERDAY...BUT STILL
EXPECT VERTICAL TOTALS TO BE LESS THAN 26 FOR MOST PART WITH 0-3 KM
LAPSE RATES NOT MUCH GREATER THAN 7.5 TO 8 DEG C/KM. A FEW STRONG
WIND GUSTS AND PERHAPS A COUPLE OF SEVERE WIND REPORTS WILL BE
POSSIBLE...ESPECIALLY WHERE CONVECTION IS MORE DELAYED ALLOWING FOR
GREATER DESTABILIZATION...WHICH COULD END UP BEING IN NORTHERN/
EASTERN PORTIONS OF THE AREA GIVEN THAT INITIAL DEVELOPMENT SHOULD BE
ALONG/SOUTH OF THE HWY 84 CORRIDOR. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AS WELL BUT...IN SIMILAR FASHION TO YESTERDAY...STORM
MOTIONS ARE EXPECTED TO BE RELATIVELY SWIFT AND UNSUPPORTIVE OF
HEAVY RAINFALL DURATIONS THAT COULD LEAD TO FLASH FLOODING
POTENTIAL. STORMS THAT ORIENT ALONG WEST TO EAST BOUNDARIES WILL BE
MOST LIKELY TO PRODUCE STRONG WIND GUSTS.

WITH BUILDING HEIGHTS OVER THE AREA...THERE SHOULD BE A GREATER
DIURNAL PATTERN TO THE CONVECTION WITH SHOWERS/STORMS DIMINISHING
QUICKLY IN THE EARLY EVENING FOLLOWED BY MINIMAL RAIN CHANCES
OVERNIGHT. FOR SUNDAY THROUGH SUNDAY NIGHT...EXPECT GREATER
INSTABILITY/MOISTURE TO BECOME MORE FOCUSED OVER WESTERN PORTIONS OF
THE ARKLAMISS AS THE SOUTHEAST CONUS RIDGE INTENSIFIES AND EXPANDS
WESTWARD. THIS WILL MEAN DECREASING POPS FOR EASTERN MS - BUT WITH
PRECIPITABLE WATER REMAINING NEAR TWO INCHES ALONG/W OF THE MS
RIVER...HAVE KEPT HIGHER POPS GOING THERE IN THE FORECAST FOR SUNDAY
AFTN. A SIMILAR THERMODYNAMIC SET-UP SHOULD YIELD THE POTENTIAL FOR A
FEW STRONG STORMS AGAIN SUNDAY AFTERNOON. HAVE INCREASED CONSENSUS
GUIDANCE HIGH TEMPERATURES SLIGHTLY AND CUT LOWS A BIT BASED ON
RECENT TRENDS. /EC/

MONDAY THROUGH FRIDAY...OF INTEREST IS THE DISORGANIZED TROPICAL
WAVE OVER CENTRAL AMERICA PUSHING TOWARD THE YUCATAN PENINSULA. THE
GFS AND CANADIAN MODELS HAS THIS WEAK WAVE PUSHING INLAND OVER THE
NORTHWEST GULF COAST THEN PUSH IT NORTH INTO THE ARKLATEX REGION
DURING THE WORKWEEK. MOREOVER...THE CANADIAN MODEL HAS THIS WAVE
COMBINING WITH A WEAK SHORT WAVE FOR A LITTLE BETTER AMPLIFICATION
AND INCREASED LOW/MID LEVEL FLOW (~25-40 KNOTS) HELPING TO BRING
SOME STRONG THUNDERSTORM POTENTIAL GENERALLY WEST OF THE MS RIVER.
THE ECMWF MODEL HAS A WEAKER SHEAR AXIS LOCATED FARTHER WEST THROUGH
CENTRAL TEXAS.

A PLUME OF MOISTURE WITH PWATS AROUND 2.3 INCHES WILL SURGE ACROSS
THE WEST PORTION OF THE REGION...WHICH WILL PUSH THE DRIER AIR EAST
OF THE REGION. THIS WILL BRING THE POTENTIAL OF EFFICIENT LOCALLY
HEAVY RAINFALL OVER THE WEST. THE GFS LOOKS TO BE TOO FAR EAST WITH
THE HIGHER PWATS. MODELS ARE STILL SHOWING THE BEST RAINFALL AMOUNTS
DOWN AROUND THE COASTAL AREAS. THIS IS THE FIRST MODEL RUN SHOWING
THIS WAVE SO WELL IN THE LOW TO MIDLEVELS AS FAR AS JET ENERGY IS
CONCERNED. EXPECT MAINLY DIURNALLY DRIVEN CONVECTION FOR THE PERIOD.
SO WITH THIS IN MIND WILL KEEP THE HWO CLEAR FOR NOW SINCE THE ECMWF
WAS FARTHER WEST WITH THE BETTER JET DYNAMICS. WILL WATCH FOR FUTURE
MODEL RUNS WITH THIS FEATURE./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  72  89  71 /  70  25  41  13
MERIDIAN      90  69  90  69 /  57  21  28   8
VICKSBURG     90  72  89  73 /  70  29  59  18
HATTIESBURG   89  72  90  72 /  70  31  45  11
NATCHEZ       88  73  88  72 /  68  31  60  19
GREENVILLE    91  73  90  72 /  69  33  54  24
GREENWOOD     91  72  90  72 /  59  30  36  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/AEG/EC/17
Hazardous weather outlook, Jun 13, 1:29 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT SAT JUN 13 2015

ARZ074-LAZ007-008-015-023-024-026-MSZ029>031-033-039-072>074-
141830-
ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN-CATAHOULA-
CONCORDIA-WEBSTER-CLAY-LOWNDES-OKTIBBEHA-NOXUBEE-MARION-LAMAR-
FORREST-
129 PM CDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ARZ075-LAZ009-016-025-MSZ018-019-025>028-032-034>038-040>066-
141830-
CHICOT-EAST CARROLL-MADISON-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
129 PM CDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH TO
NORTHWEST AT 20 TO 25 MPH ACROSS THE REGION INTO EARLY THIS EVENING.
A FEW OF THE MOST INTENSE STORMS MAY BE SEVERE...WITH DAMAGING WIND
GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING
AND HEAVY DOWNPOURS THE ASSOCIATED RISKS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

08

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 13, 2:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT SAT JUN 13 2015

MSZ049-050-055-056-132015-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-
225 PM CDT SAT JUN 13 2015

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
SCOTT...SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHERN
SMITH COUNTIES UNTIL 315 PM CDT...

AT 224 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG
THUNDERSTORMS ACROSS THE AFFECTED COUNTIES...MOVING NORTH
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
PUCKETT...POLKVILLE...BRAXTON...D'LO...PULASKI...MORTON AND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3185 9004 3223 9006 3243 8933 3208 8932
TIME...MOT...LOC 1924Z 162DEG 20KT 3206 8961

AEG
Special weather statement, Jun 13, 3:05 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT JUN 13 2015

LAZ025-MSZ053-059-132030-
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
305 PM CDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN TENSAS PARISH...
NORTHWESTERN JEFFERSON AND CENTRAL CLAIBORNE COUNTIES THROUGH 330 PM
CDT...

AT 305 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER LORMAN...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ALCORN AROUND 310 PM CDT.
  PORT GIBSON AROUND 320 PM CDT.

LAT...LON 3217 9133 3215 9117 3213 9116 3212 9112
      3213 9110 3213 9106 3210 9100 3210 9096
      3209 9097 3208 9095 3209 9094 3208 9094
      3208 9091 3211 9092 3210 9088 3176 9094
      3175 9129
TIME...MOT...LOC 2005Z 175DEG 27KT 3184 9109

DL
Special weather statement, Jun 13, 3:10 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT SAT JUN 13 2015

MSZ043-044-048>050-132045-
LEAKE MS-HINDS MS-SCOTT MS-MADISON MS-RANKIN MS-
310 PM CDT SAT JUN 13 2015

...THUNDERSTORMS WITH GUSTY WINDS APPROACHING ROSS BARNETT
RESERVOIR...

AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR LUDLOW TO PEARL...AND MOVING
NORTHWEST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  LUDLOW AROUND 315 PM CDT.
  RIDGELAND AND FARMHAVEN AROUND 330 PM CDT.
  MADISON AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR ROSS BARNETT RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3279 8967 3243 9029 3217 9012 3250 8952
TIME...MOT...LOC 2009Z 156DEG 24KT 3257 8965 3227 9014

DL
Special weather statement, Jun 13, 3:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SAT JUN 13 2015

MSZ048-132115-
HINDS MS-
325 PM CDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HINDS COUNTY THROUGH
415 PM CDT...

AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TERRY...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...CLINTON...BYRAM...RAYMOND...TERRY AND DRY GROVE.

LAT...LON 3235 9045 3233 9013 3231 9016 3229 9015
      3229 9018 3226 9018 3225 9021 3220 9018
      3218 9021 3218 9024 3216 9024 3215 9025
      3215 9024 3211 9025 3209 9025 3209 9023
      3205 9024 3205 9044
TIME...MOT...LOC 2024Z 186DEG 19KT 3206 9032

DL
Special weather statement, Jun 13, 3:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT SAT JUN 13 2015

MSZ036-037-042>044-132130-
ATTALA MS-LEAKE MS-YAZOO MS-HOLMES MS-MADISON MS-
343 PM CDT SAT JUN 13 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATTALA...MADISON...
EASTERN YAZOO...NORTHERN LEAKE AND SOUTHEASTERN HOLMES COUNTIES
THROUGH 430 PM CDT...

AT 342 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR THOMASTOWN TO NEAR ANNANDALE...AND
MOVING NORTHWEST AT 30 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NEWPORT AROUND 400 PM CDT.
  KOSCIUSKO AND MYRLEVILLE AROUND 405 PM CDT.
  MCADAMS AND LITTLE YAZOO AROUND 410 PM CDT.
  BENTON AROUND 420 PM CDT.
  DURANT...POSSUMNECK AND HESTERVILLE AROUND 425 PM CDT.
  YAZOO CITY AROUND 430 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER AND SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3327 8957 3286 9051 3245 9020 3287 8932
TIME...MOT...LOC 2042Z 153DEG 27KT 3285 8961 3256 9017

DL
Local storm report, Jun 13, 3:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     4 W CRYSTAL SPRINGS     32.00N 90.42W
06/13/2015  E50.00 MPH       COPIAH             MS   UTILITY COMPANY

            A TREE WAS DOWNED WEST OF CRYSTAL SPRINGS

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:55 PM CDTSpecial Weather StatementJANForrest35 min
Jun 13, 12:59 PM CDTSpecial Weather StatementJANClarke, Lauderdale46 min
Jun 13, 1:13 PM CDTSpecial Weather StatementJANCovington32 min
Jun 13, 1:18 PM CDTSevere Thunderstorm WarningJANCovington, Jones42 min
Jun 13, 1:41 PM CDTSevere Thunderstorm WarningJANCovington, Jones, Simpson, Smith64 min
Jun 13, 1:55 PM CDTSpecial Weather StatementJANAdams35 min
Jun 13, 2:00 PM CDTSpecial Weather StatementJANClarke45 min
Jun 13, 2:12 PM CDTSpecial Weather StatementJANSimpson33 min
Jun 13, 2:25 PM CDTSpecial Weather StatementJANSimpson50 min
Jun 13, 3:05 PM CDTSpecial Weather StatementJANClaiborne25 min
Jun 13, 3:10 PM CDTSpecial Weather StatementJANRankin35 min
Jun 13, 3:25 PM CDTSpecial Weather StatementJANHinds50 min
Jun 13, 3:43 PM CDTSpecial Weather StatementJANAttala, Madison, Yazoo47 min
Jun 13, 4:02 PM CDTSpecial Weather StatementJANWarren28 min
Jun 13, 4:16 PM CDTSpecial Weather StatementJANLowndes44 min
Jun 13, 4:29 PM CDTSpecial Weather StatementJANIssaquena46 min
Jun 13, 4:49 PM CDTSpecial Weather StatementJANCarroll, Clay, Montgomery, Oktibbeha, Webster41 min
Jun 13, 4:57 PM CDTSpecial Weather StatementJANHumphreys33 min
Jun 13, 5:07 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington53 min
Jun 13, 5:30 PM CDTSpecial Weather StatementJANGrenada45 min
Jun 13, 5:38 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.